MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL VER 3.0); INTRODUCER, CATHETER

W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL VER 3.0); INTRODUCER, CATHETER
Model Number DSL2428
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 01/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Per the gore® dryseal sheath instructions for use, adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2020, a conformable gore® tag® thoracic endoprosthesis was to be implanted during treatment of a thoracic aorta dissection.When the device was advanced to the target lesion through the gore dryseal sheath with hydrophilic coating(dsl2428), the physician initiated the deployment line, after the whole deployment line was pulled out, the device expanded successfully, only except that about 3-4cm of the proximal end of the device couldn¿t expand.The physician tried to use the balloon(gore tri-lobe balloon catheter) to dilate but the balloon didn¿t go through.Then the patient was transferred to the cardiac surgery department for surgical intervention.The physician found the device and cut the sewn deployment sleeve.The device expanded and the delivery catheter was retracted.The patient¿s vital pressure and other vital signs were stable.Then the abdominal aortic dissection and left iliac artery dissection were seen under the angiography.The lifetech38-34-200(local brand) stent was implanted in descending aorta.It was seen that the right common iliac artery was ruptured under the angiography because of patient's excessive tortuous vessel and the sheath remained inside the patient's body for long time.Then gore vascular graft (sbt1601d)was implanted by immediate open surgery.The patient¿s blood pressure and heart rate are normal after the procedure, and the blood oxygen is low.
 
Additional Manufacturer Narrative
B5: the event description was updated.H6: the patient code was updated.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2020, a conformable gore® tag® thoracic endoprosthesis was to be implanted during treatment of a thoracic aorta ulcer.When the device was advanced to the target lesion through the gore® dryseal sheath with hydrophilic coating (dsl2428), the physician initiated the deployment line, after the whole deployment line was removed, the device expanded successfully, except for about 3-4cm of the proximal end of the device.The physician tried to use a balloon (gore® tri-lobe balloon catheter) to dilate the stent graft but the balloon wasn¿t able to advance through the device.The patient was then transferred to the cardiac surgery department for surgical intervention.The physician cut down to gain access to the device and cut the sewn deployment sleeve.The device expanded and the delivery catheter was retracted.The patient¿s vital pressure and other vital signs were stable.At that time, an abdominal aortic dissection and left iliac artery dissection were seen under angiography.A lifetech38-34-200( local brand) stent was implanted in the descending aorta.It was seen under angiography that the right common iliac artery was ruptured when the gore® dryseal sheath was retracted from the patient's body.It was reportedly due to the fact the sheath remained inside of the patient's body for an extended period.A gore® vascular graft (sbt1601d) was then implanted by immediate open surgery.The patient¿s blood pressure and heart rate were normal after the procedure, and the blood oxygen was low.It was reported that there was adequate iliac and femoral access and no reported tortuosity during the procedure.It was reported by the physician that the patient experienced a cerebral infarct.The patient was never discharged from the hospital and stayed in icu until the patient expired on (b)(6).The cause of the death is unknown and the sequence of events between the index procedure and the death on post-op day 20 is also unknown.
 
Additional Manufacturer Narrative
H6.Conclusion code was corrected.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.
 
Event or Problem Description
It was reported to gore that on jan 14, 2020, a conformable gore® tag® thoracic endoprosthesis was to be implanted during treatment of a thoracic aorta ulcer.When the device was advanced to the target lesion through the gore dryseal sheath with hydrophilic coating (dsl2428), the physician initiated the deployment line ,after the whole deployment line was pulled out , the device expanded successfully ,only except that about 3-4cm of the proximal end of the device couldn¿t expand.The physician tried to use the balloon(gore tri-lobe balloon catheter) to dilate but the balloon didn¿t go through.Then the patient was transferred to the cardiac surgery department for surgical intervention.The physician found the device and cut the sewn deployment sleeve.The device expanded and the delivery catheter was retracted.The patient¿s vital pressure and other vital signs were stable.Then the abdominal aortic dissection and left iliac artery dissection were seen under the angiography.The lifetech38-34-200 (local brand) stent was implanted in descending aorta.It was seen that the right common iliac artery was ruptured under the angiography because of patient's excessive tortuous vessel and the sheath remained inside the patient's body for long time.Then gore vascular graft (sbt1601d) was implanted by immediate open surgery.The patient¿s blood pressure and heart rate are normal after the procedure, and the blood oxygen is low.

Brand Name
AORTIC INTRODUCER SHEATH (DRYSEAL VER 3.0)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9663466
Report Number3007284313-2020-00026
Device Sequence Number2784280
Product Code DYB
UDI-Device Identifier00733132619993
UDI-Public00733132619993
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model NumberDSL2428
Device Catalogue NumberDSL2428
Device Lot Number17557745
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/07/2020
03/31/2020
06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age68 YR